Coping With Epilepsy The Hemispherectomy Foundation
Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #21  
Old 10-29-2012, 10:35 AM
KarenB's Avatar
Venerable Voice of CWE
 
Join Date: Jan 2011
Location: Rochester, NY
Posts: 1,067
Thanks: 140
Thanked 497 Times in 338 Posts
When Jon was on Depakote, he frequently was below therapeutic levels, even when on high doses. Maybe an absorbtion or metabolism issue. One time his neurologist increased his dose, not because he had seizures, but because blood tests showed he was below therapeutic dose. This ended up being a bit catastrophic in terms of very serious side effects.

He was then referred to an Epileptologist, who said that he rarely tests for blood levels of meds, but just goes by whether they're working or not. That's the approach of our current neurologist.

However, in cases where a child is having seizures even at a higher dose of medication, it might be helpful to test the blood levels to see whether the drug is being absorbed and metabolized effectively.
Reply With Quote
  #22  
Old 06-21-2013, 09:56 AM
Joined the Party
 
Join Date: Sep 2007
Posts: 29
Thanks: 2
Thanked 0 Times in 0 Posts
In 2011 I was started on Keppra ( generic). Until that time the only times that I had seizures over an 18 year period was during a doctor patient lowering of my dilantin dose for various reasons. After starting levetiracetam, I had 3 gran map seizures in a 7 month period. During that time the manufacturers were switched three times, first mylan, then legacy, and then teva. I was taken to a dose as high as 6000 mg. My Bun and creatine levels increased also. The doctor insisted the increase in seizures was just a coincidence. I asked to be taken off of keppra and to try something else , she said that if i wasn't controlled on that than I didn't have a very good chance of anything else working either. So I said that I just want to stay on my dilantin then, Unfortunately. That only kept me safe for 7 months because after I was off of keppra( generic) completely for one month I had another seizure. (Weaning from 6000 mg took a long time) I believe that keppra was responsible for that also, depleting b6 levels possibly. Since then I have started topamax. 4 months seizure free no auras, feeling great. No insomnia, or anxiety like I felt while on keppraI truly believe that the generic version of keppra was responsible for the clustering of events during that 7 month period. I hope that others that have experienced similar things will see this and post. There are articles on the web about keppra causing increases in seizures especially at higher doses and also articles about it depleting b6 in the blood.
Reply With Quote
  #23  
Old 06-21-2013, 06:58 PM
KarenB's Avatar
Venerable Voice of CWE
 
Join Date: Jan 2011
Location: Rochester, NY
Posts: 1,067
Thanks: 140
Thanked 497 Times in 338 Posts
I posted earlier on this thread several times about Jon's (2nd) experience with Keppra. We eventually came to the conclusion that Keppra certainly wasn't helping his seizures, and might, indeed, be causing some of them. Plus, he was having horrific side effects -- becoming quite violent. His doc gave the go-ahead to wean, so we did that in January (he was only on 1000).

Prior to weaning, he was averaging 3 or 4 tonic seizures a week. Every time we would reduce his levels, he would have 2 or 3 seizures in the next day or two, and then everything would go quiet...until we reduced his dosage again. When we finally got him completely weaned we saw NO MORE SEIZURES at all!!!

Jon has been only on Zonegran and the Ketogenic diet (which is what he was on before, along with the Keppra) for the past 4 1/2 months and has been seizure free since we ditched the Keppra.

It's now quite clear to us that Keppra was CAUSING seizures.
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Keppra blues wonderdogs The Kitchen 22 08-22-2012 12:59 PM
lowering keppra dosage angel The Kitchen 5 01-22-2008 09:12 PM
Keppra (new member) AngelWings The Foyer 13 12-22-2007 01:01 AM
Keppra maureen The Kitchen 6 12-02-2007 10:46 AM
Comming off Keppra (Levetriacetam) sami_1982 The Kitchen 1 04-02-2006 08:46 AM


All times are GMT -5. The time now is 11:57 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.